Not sure if I will win- tried really hard - SoberRecovery : Alcoholism Drug Addiction Help and Information
Go Back   SoberRecovery : Alcoholism Drug Addiction Help and Information >
Register Blogs FAQ Members List Calendar Arcade Mark Forums Read





Reply
LinkBack Thread Tools
Old 01-07-2012, 07:30 AM   #1 (permalink)
Member
 
dedubya's Avatar
 

Join Date: Dec 2008
Location: moving target
Posts: 957
Blog Entries: 2

Not sure if I will win- tried really hard


I know- been around the block couple of times. Strung out on prescribed klonopin, and drinking beer. Quit klonopin on Dec 6th and has been hell since. Only way was to have a couple of beers during the day. Still was absolute hell. Oh well. I can't stop the ringing in my ears. Constant songs or sounds that really arent there- I know that.

So why am I posting. Whatever all of you can do- benzos are deadly evil drugs from my experience - big time. I took as prescribed for years and it's beyond awful stopping. Hope you dont have to experience what I did.

Catch you later. Dub
dedubya is offline   Reply With Quote
The Following 3 Users Say Thank You to dedubya For This Useful Post:
CaiHong (01-07-2012), Fubarcdn (01-07-2012), SparklingSeven (01-07-2012)
Old 01-07-2012, 10:36 AM   #2 (permalink)
SR Fan
 
artsoul's Avatar
 

Join Date: Apr 2010
Location: Mississippi
Posts: 7,910
I really hope the worst is behind you, dub..... I only know about benzo withdrawal from the people here, and it sounds awful.

It's not going to get better by adding alcohol, though (I know you know that, I just had to say it anyway). Give yourself some time... it can take 1-2 years to heal from the stuff we do to our bodies. You just gotta hang in there....
artsoul is offline   Reply With Quote
The Following User Says Thank You to artsoul For This Useful Post:
dedubya (01-07-2012)
Old 01-07-2012, 04:38 PM   #3 (permalink)
Administrator
 
Dee74's Avatar
 

Join Date: Apr 2007
Location: Australia
Posts: 179,244
Blog Entries: 1
Hope you've seen a Dr, Dub

The way I look at it - if we never give up on 'making it' we're always at least in the game, Dub.

If what you've been doings not working, get more help, man.

D
__________________
Dee74 is offline   Reply With Quote
The Following 2 Users Say Thank You to Dee74 For This Useful Post:
24HMission (01-07-2012), CaiHong (01-07-2012)
Old 01-07-2012, 05:00 PM   #4 (permalink)
Member
 
CaiHong's Avatar
 

Join Date: Aug 2011
Posts: 2,306
Hi Dub
Just want to say hi, see a doctor find out all you can about what you are going through.

See this as a battle and know your enemy. You can do it. Get more support. It sounds awful, what you are going through.

All the best CaiHong
CaiHong is offline   Reply With Quote
Old 01-07-2012, 05:04 PM   #5 (permalink)
Member
 

Join Date: Jan 2012
Location: Miami, Fl
Posts: 18
Hi dedubya, benzos are my 2nd DOC. I was on Ativan (Lorazepan) for several years. Both my parents have been addicted to them for decades now. It truly is an evil drug. It robs you of any emotion. Thankfully, when i stopped I didn't have any of the horrific WD I have read about. I was on it for over a year taking them on a daily basis at 2 to 4 mg.

I agree with Dee in that perhaps you should try and get more help to fight your addiction. In my case, after numerous failed attempts to quit "my way" I got proffesional help and completly stopped consuming any mind/mood altering substance. For the first time in my life I starting to make a connection with my true self and it has been a mind-blowing experience. FYI this is day 39 for me. I wish you the best recovery!
24HMission is offline   Reply With Quote
Old 01-07-2012, 06:20 PM   #6 (permalink)
Member
 
Mark75's Avatar
 

Join Date: Oct 2008
Posts: 6,950
You'll get through it... Hang tough and keep posting.
Mark75 is offline   Reply With Quote
Old 01-07-2012, 06:23 PM   #7 (permalink)
...than never
 
betterlate's Avatar
 

Join Date: May 2010
Location: West Coast USA
Posts: 152
Yes, benzos are some of the worst withdrawals. One little taste of that and I avoid them now. I can only imagine what a habit built up over years would be like to quit. Fun fact: benzos were once prescribed as the "non-addictive" alternative to barbiturates.

Hang in there, have you tried exercising? I found moving and breathing helped with more than one "sedative" type withdrawal. Good luck.
betterlate is offline   Reply With Quote
The Following User Says Thank You to betterlate For This Useful Post:
Zencat (01-07-2012)
Old 01-07-2012, 06:51 PM   #8 (permalink)
Member
 

Join Date: Jan 2011
Posts: 1,126
Dub...ringing in the ears (tinnitus), songs stuck in your head, anxiety, depression, panicky thoughts...they're all part of benzo withdrawal.

I know you know the beers ain't going to help. in fact, they will only contribute to an extension of the protracted benzo withdrawal.

I haven't followed your posts since the first few, but I do know that only time heals this crap, but I fear those couple of beers are subtracting from the time of pain you are now going through.

Have you consulted with a doctor? Have you read the Ashton Manual?

The ringing in the ears plagued me for six months. The songs still get stuck 15 months later. Are you getting any face-to-face support? Even in the rooms of AA, people would say, but dude, the benzos are out of your system by now. Few get it unless you have been there.

A simple fact: Alcohol tingles the same neurons in the brain that benzos replaced. You are not making progress by drinking those couple of beers.

Your courage is inspiring, and only a benzo survivor like me knows the hell you are going through.
MemphisBlues is offline   Reply With Quote
Old 01-07-2012, 07:23 PM   #9 (permalink)
Guest
 

Join Date: Feb 2009
Posts: 609
Mixing benzos and alcohol was when things got pretty bad for me Dub. I hope you are getting correct medical supervision, if experiencing severe symptoms of withdrawal. I don't think they're to be taken lightly, with alcohol or any other substance.

Hoping you can get a doctor who will work through this with you, I don't know what the Klonopin was originally prescribed for, but it sounds as if you have developed a dependency on it. This is an issue a doctor should be aware of.

Trying on your own is pretty hard... I'm afraid I didn't get very far with it. I have a team now who are all aware of my issues and have the ability to share notes with each other. Don't give up, but I think you really need to get the medical side of things sorted out.
michelle01 is offline   Reply With Quote
Reply


Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Thread Tools


Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 09:08 AM.